Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 1, 2013, 2:57 PM PST for 6 counties in Nevada. It took effect at Dec 2, 2013, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2013, 2:57 PM PST (22:57 UTC)
- In effect from
- Dec 2, 2013, 10:00 AM PST
- Expired
- Dec 2, 2013, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 012257 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 257 PM PST SUN DEC 1 2013 NVZ030-031-033>041-021700- /O.NEW.KLKN.WI.Y.0020.131202T1800Z-131203T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 257 PM PST SUN DEC 1 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY. * WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
3 follow-up statements
000 WWUS75 KLKN 021101 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 AM PST MON DEC 2 2013 NVZ030-031-033>041-030300- /O.CON.KLKN.WI.Y.0020.131202T1800Z-131203T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 301 AM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 35 TO 55 MPH. * TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
000 WWUS75 KLKN 022225 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PST MON DEC 2 2013 NVZ030-031-033>041-030300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-131203T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 225 PM PST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...STRONGEST WINDS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN... TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. * IMPACTS...BE ALERT FOR DANGEROUS CROSSWINDS ON NORTH TO SOUTH RUNNING HIGHWAYS. WATCH FOR SUDDEN GUSTS...WHICH COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
000 WWUS75 KLKN 030244 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 644 PM PST MON DEC 2 2013 NVZ030-031-033>041-030345- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-131203T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 644 PM PST MON DEC 2 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WITH GUSTY SOUTHWESTERLY WINDS DIMINISHING EARLY THIS EVENING...HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 1, 2:51 PM PST, 6 minutes earlier.
Area forecast discussion, Dec 1, 2:51 PM PST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 251 PM PST SUN DEC 1 2013 .SYNOPSIS...AN APPROACHING WINTER STORM WILL BRING GUSTY WINDS ON MONDAY THEN SNOW WILL SPREAD ACROSS THE AREA MONDAY NIGHT THROUGH WEDNESDAY MORNING. VERY COLD AIR WILL CHILL THE GREAT BASIN TUESDAY THROUGH THE END OF THE WEEK WITH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MID AND HIGH CLOUDS HAVE INCREASED ACROSS NORTHERN NEVADA AS THE LOW PRESSURE SYSTEM NOW OVER BRITISH COLUMBIA MOVES SOUTH. MONDAY AND MONDAY NIGHT. CLOUDS WILL CONTINUE TO INCREASE THROUGH MONDAY AND WINDS WILL INCREASE AHEAD OF COLD FRONT WITH FRONT PASSING THROUGH NORTHERN NEVADA LATE TOMORROW AFTERNOON AND TOMORROW EVENING. HAVE ISSUED WIND ADVISORY FOR ALL ZONES WITH STRONGEST WINDS EXPECTED AHEAD AND NEAR THE COLD FRONT. STRONG FGEN OF OVER 100 UNITS AND STRONG UPWARD VERTICAL MOTION ASSOCIATED WITH 130 KNOT JET STREAK MOVES OVER NORTHERN NEVADA. THIS WILL SUPPORT BANDS OF SNOW ALONG AND BEHIND THE COLD FRONT. EXPECT MAINLY 2-4 INCHES IN VALLEYS ACROSS NORTHERN NEVADA. WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR MOST NORTHERN ZONES...HOWEVER DID NOT INCLUDE HUMBOLDT COUNTY AS ONLY EXPECT 2 INCHES OR LESS OF SNOWFALL...BUT AN IBA MAY BE NEEDED FOR THE TUESDAY MORNING COMMUTE FOR THAT ZONE. TUESDAY. AS THE FRONT DROPS SOUTH EARLY TUESDAY MORNING FGEN OF OVER 100 UNITS WILL CONTINUE COMBINED WITH UPSLOPE CONDITIONS BEHIND COLD FRONT IN FAVORED AREAS EXPECT 4-7 INCHES IN VALLEYS OF CENTRAL NEVADA. HAVE ISSUED WINTER WEATHER WATCH FOR WHITE PINE COUNTY...AND MAY ALSO HAVE TO ADD SOUTHERN LANDER AND EUREKA COUNTIES...BUT CONFIDENCE LOWER IN THOSE AREAS RECEIVING MORE THAN 5 INCHES IN 12 HOURS. WILL DEFINITELY NEED WINTER WEATHER ADVISORIES FOR MOST SOUTHERN ZONES EXCEPT FOR NORTHWEST NYE WHERE SNOW WILL FALL DURING DAY ON TUESDAY AND EXPECT AN INCH OR LESS OF ACCUMULATION. 700MB TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT WITH -14 TO -16 DEGREES CELSIUS COVERING NORTHERN NEVADA BY TUESDAY MORNING. TEMPERATURES WILL PLUMMET AT THE SURFACE TO THE 20S FOR DAYTIME HIGHS ON TUESDAY AND A FEW DEGREES COLDER ON WEDNESDAY. TUESDAY NIGHT AND WEDNESDAY. THE COLD FRONT WILL SLOW A BIT THUS MORE SNOW POSSIBLE FOR WHITE PINE COUNTY AND WINTER STORM WARNING MAY BE NEEDED...WILL LET FUTURE SHIFTS RE- EVALUATE. DURING THE DAY ON WEDNESDAY STORM WILL MOVE OUT OF THE AREA WITH A FEW LINGER SNOW SHOWERS MAINLY OVER HIGHER TERRAIN. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN GOOD AGREEMENT. HOWEVER AS A COLD TROUGH SETTLES OVER THE GREAT BASIN THERE ARE SOME DIFFERENCES ARISING CONCERNING THE TROUGH EXTENSION OUT OVER THE PACIFIC BY NEXT WEEKEND WHICH MAY SCOUR UP SOME ADDITIONAL PACIFIC MOISTURE. HISTORICALLY THE EVOLVING SYNOPTIC PATTERN IS THE COLDEST PATTERN FOR THE LKN CWFA. AN OPEN TROUGH WILL PERSIST THROUGHOUT THE LONG TERM PERIOD. THE TROUGH WILL MAINTAIN A NE TILT ORIENTATION...OPENING UP TO A BROAD LOW CIRCULATION OVER CENTRAL AND EASTERN CANADA...PERIODICALLY OSCILLATING NEAR THE HUDSON BAY. EXTREMELY COLD AIR WILL CHANNEL THROUGH THE TROUGH AND INTO NEVADA. BOTH THE GFS AND ECMWF MODELS ARE INDICATING A NARROW RANGE OF -16 C TO -22 C TEMPERATURES THROUGH THE PERIOD. SINGLE DIGITS WILL BE THE NORM AT NIGHT WITH DAYTIME LOWS STRUGGLING FOR THE FREEZING MARK. LOWS WILL BE EXTREME WHERE RECENT SNOW HAS FALLEN AND DAY BY DAY TEMPERATURE DEGRADATION IS POSSIBLE AS THERE IS AN ABSENCE OF MIXING WINDS TO SUBLIMATE THE SNOW PACK. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. MOST LIKELY A DRY PERIOD WITH THE COLDEST AIR INFLUX FROM A NORTHERLY RETURN FLOW BEHIND A SIGNIFICANT SHORTWAVE LOW THAT HAS PROMISED TO BRING SUBSTANTIAL SNOWFALL. ANY LINGERING SHOWERS WILL TAPER OFF QUICKLY EARLY WEDNESDAY EVENING AS A SHORTWAVE TROUGH AXIS EXITS EAST. HIGH TEMPERATURES WILL BE IN THE TEENS AND 20S. LOW TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS ABOVE-ZERO TO THE SINGLE DIGITS BELOW ZERO. FRIDAY THROUGH SUNDAY. THERE MAY BE ANOTHER SLUG OF MOISTURE MOVING THROUGH THE GREAT BASIN. HOWEVER USING CAUTION SINCE THERE IS SOME TIMING AND DEPTH DIFFERENCES ARISING WITH ANOTHER SHORTWAVE TROUGH DROPPING DOWN FROM THE PACIFIC NORTHWEST AND MOVING THROUGH THE BASE OF THE OPEN TROUGH. THE ECMWF IS MUCH MORE GENEROUS WITH QPF VALUES...EXTENDING THE SHORTWAVE DEEPER...THUS INFUSING SOME ADDITIONAL PACIFIC MOISTURE. THIS SEEMS TO BE A SIGNIFICANT CHANGE FROM THE PREVIOUS ECMWF MODEL RUN. THE GFS HINTED AT THIS ON THE 06Z RUN BUT IS NOW BACKING OFF A BIT. CONTINUED COLD CONDITIONS AND RAISED POPS SOME...EMPHASIZING A NORTHERLY INTRUSION OF MOISTURE. HIGH TEMPERATURES WILL GENERALLY BE IN THE TEENS AND 20S. LOW TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS ABOVE-ZERO TO THE SINGLE DIGITS BELOW ZERO. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MONDAY AFTERNOON. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM MONDAY TO 10 AM PST TUESDAY FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY. WIND ADVISORY FROM 10 AM TO 7 PM PST MONDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT FOR WHITE PINE COUNTY. && 90/92/92
Hazardous weather outlook, Dec 1, 3:17 AM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 317 AM PST SUN DEC 1 2013 NVZ030-031-033>041-020100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 317 AM PST SUN DEC 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG JET STREAM DROPS IN OVER NORTHERN NEVADA MONDAY...AND REACHES CENTRAL NEVADA BY MONDAY EVENING...BRINGING WITH IT GUSTY WINDS TO THE REGION. SHORTLY AFTER THE WINDS BEGIN TO PICK UP ON MONDAY CLOUDS WILL LOWER...WITH SNOW SHOWERS MOVING IN FROM NORTH TO SOUTH ACROSS NEVADA. MOST VALLEY AREAS WILL RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW BY TUESDAY AS THE FRONT PASSES THROUGH. HIGHER AMOUNTS ARE LIKELY OVER NORTHERN ELKO COUNTY...AS WELL AS WHITE PINE COUNTY AND PORTIONS OF THE HIGHWAY 50 CORRIDOR EXTENDING WEST FROM ELY TOWARD EUREKA AND AUSTIN. BLOWING AND DRIFTING OF SNOW MAY BE AN ISSUE MONDAY NIGHT THROUGH TUESDAY NIGHT IN SOME AREAS. HIGH TEMPERATURES TUESDAY THROUGH SUNDAY WILL BE VERY COLD...WITH MOST AREAS NOT WARMING UP TO FREEZING. OVERNIGHT LOWS WILL BE IN THE TEENS AND SINGLE DIGITS TUESDAY NIGHT THROUGH NEXT WEEKEND...WITH THE POTENTIAL FOR SOME VALLEY LOCATIONS TO HAVE LOWS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:15 PM PST | Winter Storm Watch | LKN | White Pine | 12 hr |
| Dec 1, 3:15 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.